MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender: unknown, information not provided.If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.Last name: unknown, information not provided.Device evaluation: the complaint lens was received in the original lens case (lens crushed in the lens insert).Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled for insertion.Furthermore, lens damage (bent) and haptic damage (bent) were observed, however this can be attributed to handling and receiving the lens crushed in the lens insert and cannot be confirmed to be related to manufacturing.The lens was cleaned and no cosmetic defects were observed.Delivery issues could not be confirmed, because the lens was received outside/without a cartridge tip and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that the lens would not go in wound.There was patient contact but the extent of patient contact is unknown.No medical or surgical intervention required.The event was reported when inserting into the eye.Procedure was completed successfully using another lens of same model.The device evaluation found there was haptic and lens damage with patient contact.No further information available.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11514974
Report Number9614546-2021-00014
Device Sequence Number14464936
Product Code POE
UDI-Device Identifier05050474579170
UDI-Public(01)05050474579170(17)231015
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1